Retin-A Caused Scarring and Substantial Collagen and Fat Loss (Its Ruined my Face) GB

I'm 22, male. I started using Retin-A in October...

I'm 22, male. I started using Retin-A in October 2013 to help with acne and some acne scarring. I used less than a pea sized amount every other night for the first 2 months, then every night.

In December I noticed my face looked a little thinner, but assumed I was losing weight due to lifestyle. By January I noticed small scars were appearing all over my face, so immediately stopped using it. At this time my face had gotten a lot thinner. In the weeks after stopping, the scars and skin texture became worse. At no point during the time I was using retain-a did I experience any red inflamed skin or flaking, so I had no idea that damage was being done.

It is now been 9 months since I stopped using Retin-A, and have mostly been applying Emu Oil on my skin ever since, which has improved the scarring and texture by about 40%, but my face is still just as thin, which is by far the worst part. My face looks like I literally have some sort of eating disorder, as I look so gaunt and my eyes look hollow. My body weight has actually increased slightly since I started using retain-a, proof that the fat loss in my face has not been due to overall body weight loss. My face just does not match my body.

I still don't understand why this as happened from a cream that is meant to improve skin quality. Many have had fat loss from IPL and laser damage, but people don't seem to be reporting having fat loss from Retin-A. I would have thought with all the thousands of people using this over the world, their would be more people reporting similar experiences to mine, to have such horrific side-effects investigated.

The damage I have received from Retin-A has since caused me to be very depressed, as their doesn't seem to be any method to improve the fat loss, thus no hope of improvement. I'm considering trying to put on extra body weight in the hope that it will make my face bigger, but someone on another forum said people who experienced fat loss from IPL tried this and it didn't work at all. Another option is a fat transfer, but that can often go wrong too, and will likely not look natural. So I just don't know what to do. Retin-A has destroyed my skin, and my quality of life. If anybody has had similar experiences to mine, or any advice, feel free to comment below. Thanks.

Pretty much ruined my life.

I am having to see a therapist now due to constant depression. Thanks Retin-A and the people who have allowed this to be on the market, you've actually ruined my life.

Was this review helpful? {{ voteCountOthers + ' other' + (voteCountOthers == 1 ? '' : 's') }} found this helpful